Alert archive / Tennessee / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Oct 14, 2022, 6:30 AM CDT for 15 counties in Tennessee. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2022, 6:30 AM CDT (11:30 UTC)
- Expired
- Oct 14, 2022, 7:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Macon County, TN, Montgomery County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS84 KOHX 141130 RFWOHX URGENT - FIRE WEATHER MESSAGE National Weather Service Nashville TN 630 AM CDT Fri Oct 14 2022 ...Dry and Windy Conditions Today... .A Red Flag Warning is now in effect for several counties west of the Cumberland Plateau and north of I-40. RH values will fall into the low 20s and winds will gust 25-30 mph this afternoon. TNZ005>009-023>030-059-062-141930- /O.NEW.KOHX.FW.W.0003.221014T1130Z-221015T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson- Rutherford- 630 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 023, 024, 025, 026, 027, 028, 029, 030, 059, AND 062... The National Weather Service in Nashville has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 Montgomery, 007 Robertson, 008 Sumner, 009 Macon, 023 Houston, 024 Humphreys, 025 Dickson, 026 Cheatham, 027 Davidson, 028 Wilson, 029 Trousdale, 030 Smith, 059 Williamson and 062 Rutherford. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
213 WWUS84 KOHX 141315 RFWOHX URGENT - FIRE WEATHER MESSAGE National Weather Service Nashville TN 815 AM CDT Fri Oct 14 2022 ...Dry and Windy Conditions Today... .A Red Flag Warning is now in effect for several counties west of the Cumberland Plateau and north of I-40. RH values will fall into the low 20s and winds will gust 25-30 mph this afternoon. TNZ005>009-023>030-059-062-150000- /O.CON.KOHX.FW.W.0003.000000T0000Z-221015T0000Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Williamson- Rutherford- 815 AM CDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 008, 009, 023, 024, 025, 026, 027, 028, 029, 030, 059, AND 062... The National Weather Service in Nashville has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 Montgomery, 007 Robertson, 008 Sumner, 009 Macon, 023 Houston, 024 Humphreys, 025 Dickson, 026 Cheatham, 027 Davidson, 028 Wilson, 029 Trousdale, 030 Smith, 059 Williamson and 062 Rutherford. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Oct 14, 6:00 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 14, 6:00 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 600 AM CDT Fri Oct 14 2022 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 250 AM CDT Fri Oct 14 2022 Sunny...dry and warmer today as surface high builds in. Southerly winds today gusting to 20-25 or so MPH with low afternoon RH will be a concern. Temperatures today will be around seasonal norms and around 10 degrees warmer on Saturday. Overnight tonight will be clear and above climatology. High clouds will stream in tomorrow in advance of the next cold front. && .LONG TERM... (Saturday Night through next Friday) Issued at 250 AM CDT Fri Oct 14 2022 The next front drops down from Canada on Sunday. Don/t expect rain until close to 06Z on Sunday. It is worth noting what was SPC/s Day 3, now Day 2...marginal has been pulled west and out of the forecast area. Don/t have any rain on Saturday and this agrees well with the neighbors. General thunder on Sunday. There could be a few stronger storms Sunday with wind and hail as the main concern. The rain leaves Sunday night making way for high pressure and a change in air masses. Highs on Monday post frontal will be in the 50s to lower 60s. Monday night will have frost/freeze conditions...and then Tuesday night will be the coldest night. Tuesday night lows will be in the lower to middle 20s so this should end the growing season for middle TN. Gradual warm up after this will temperatures approaching climatology by Friday. && .AVIATION... (12Z TAFS) Issued at 558 AM CDT Fri Oct 14 2022 Conditions will be VFR for the taf period. Winds will increase out of the SW/SSW late this morning to around 10 kts with gusts this afternoon up to 20 kts. The gusts will diminish this evening, but winds will remain around 10 kts and slightly back toward the south after 15/00z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 57 79 52 / 0 0 10 10 Clarksville 76 53 75 49 / 0 0 0 10 Crossville 65 49 71 48 / 0 0 10 10 Columbia 76 55 80 51 / 0 0 10 10 Cookeville 69 54 74 50 / 0 0 10 10 Jamestown 66 52 71 47 / 0 0 10 10 Lawrenceburg 73 54 80 51 / 0 0 10 10 Murfreesboro 75 56 80 50 / 0 0 10 10 Waverly 75 54 76 50 / 0 0 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...12 LONG TERM....12 AVIATION.....Reagan
Hazardous weather outlook, Oct 14, 3:24 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 324 AM CDT Fri Oct 14 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-150830- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 324 AM CDT Fri Oct 14 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Low afternoon RH values in the lower 20s and surface wind gusts of 20-25 mph will cause fire weather concerns today. Especially for locations north of I-40 and west of the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Below freezing temperatures with widespread frost are possible across most or all of Middle Tennessee on Tuesday and Wednesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 12
Nearby
Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.